Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 97, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Dec 16, 2011, 3:15 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2011, 3:15 AM EST (08:15 UTC)
- Expired
- Dec 16, 2011, 12:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
511 WHUS73 KGRR 160815 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 315 AM EST FRI DEC 16 2011 LMZ844>849-161615- /O.NEW.KGRR.SC.Y.0097.111216T0815Z-111216T1700Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 315 AM EST FRI DEC 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. * WINDS...NORTHWEST 15 TO 25 KNOTS SUBSIDING TO 10 TO 15 KNOTS. * WAVES...4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
1 follow-up statement
898 WHUS73 KGRR 161654 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1154 AM EST FRI DEC 16 2011 LMZ844>849-161800- /O.EXP.KGRR.SC.Y.0097.000000T0000Z-111216T1700Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1154 AM EST FRI DEC 16 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EST TODAY... WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA...THEREFORE THE ADVISORY IS BEING ALLOWED TO EXPIRE. WINDS PEAKED YESTERDAY EVENING BETWEEN 40 AND 50 KNOTS AT THE COASTAL SITES. WAVES PEAKED AROUND 12 FEET AT THE HEIGHT OF THE WIND. WAVES OF 2 TO 4 FEET ARE EXPECTED THIS AFTERNOON...SUBSIDING TO 1 TO 3 FEET OVERNIGHT. $$ HTTP://WWW.WEATHER.GOV/GRR DUKE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 11:40 PM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Dec 15, 11:40 PM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1140 PM EST THU DEC 15 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(340 PM EST THU DEC 15 2011) A COLDER AIRMASS CONTINUES TO FILTER INTO SOUTHWEST LOWER MICHIGAN IN THE WAKE OF A THURSDAY MORNING COLD FRONTAL PASSAGE. WEST TO NORTHWEST WINDS WILL DROP LOWS INTO THE 20S IN MOST LOCATIONS TONIGHT. IT WILL BE WINDY THIS EVENING BEFORE WINDS SUBSIDE CONSIDERABLY OVERNIGHT. LAKE EFFECT SNOW SHOWERS ARE EXPECTED THIS EVENING AND AGAIN FRIDAY NIGHT INTO SATURDAY. ACCUMULATIONS WILL BE LIGHT TONIGHT ON THE ORDER OF A DUSTING TO POSSIBLY A HALF INCH IN A FEW SPOTS. LOCALIZED ACCUMULATIONS FRIDAY NIGHT INTO SATURDAY MAY REACH AN INCH OR TWO...BUT MOST LOCATIONS WILL SEE VERY LITTLE ACCUMULATION. EVEN WITH THE COOL DOWN...TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL INTO THE WEEKEND. && .SHORT TERM...(1100 PM EST THU DEC 15 2011) (TONIGHT THROUGH SATURDAY NIGHT) WE ARE ALLOWING THE WIND ADVISORY HEADLINE FOR OUR LAKESHORE COUNTIES TO EXPIRE AT 11 PM. AT 04Z SFC OBS INDICATE WIND SPEEDS ARE STARTING TO DECREASE SOMEWHAT AND THE DIMINISHING TREND OF WINDS WILL CONTINUE OVERNIGHT. REMAINDER OF PREVIOUS SHORT TERM FCST DISCUSSION FOLLOWS...AS FOR LAKE EFFECT SNOW CHANCES...THERE ARE TWO TIME FRAMES OF POTENTIAL. THE FIRST BEING THIS EVENING...WHERE DEEPER MOISTURE INTERACTS WITH INCREASING INSTABILITY. THE DEEPER MOISTURE IS ONLY IN PLACE THROUGH THE 03Z TO 06Z TIME FRAME THOUGH AFTER WHICH TIME IT DWINDLES TO 4000-5000FT OR LESS. THIS EVENING...EXPECT SNOW SHOWER ACTIVITY WITH LIGHT ACCUMULATIONS (INCH OR LESS) ACROSS CENTRAL LOWER MICHIGAN AND POSSIBLY ALONG THE HIGHWAY 131 CORRIDOR (GIVEN THE STIFF WESTERLY WINDS DISPLACING BANDS INLAND A BIT). A WET WARM GROUND WILL COUNTERACT THE SNOW SHOWERS SOME. RELATIVE HUMIDITY IS QUITE LACKING IN THE OVERNIGHT THROUGH FRIDAY EVENING TIME FRAME AND THEREFORE NOT EXPECTING MUCH IN THE WAY OF SNOW SHOWERS DESPITE DELTA T/S IN THE MIDDLE TEENS C. A COUPLE OF SHORTWAVE TROUGHS ROTATE THROUGH THE REGION FRIDAY NIGHT INTO SATURDAY WHICH SHOULD GIVE A BOOST TO LAKE EFFECT CLOUDS AND SNOW SHOWERS. SOME MINOR ACCUMULATIONS ARE POSSIBLE ALONG AND WEST OF HIGHWAY 131. ENVISION DUSTING TO HALF INCH ACCUMS IN MOST AREAS...BUT SOME LOCALIZED ACCUMS OF AN INCH OR TWO WILL BE POSSIBLE. && .LONG TERM...(340 PM EST THU DEC 15 2011) (SUNDAY THROUGH THURSDAY) SUNDAY LOOKS DRY AS A SFC HIGH AND NW FLOW ALOFT PRODUCES SOME SUNSHINE ACROSS THE GREAT LAKES. MODELS CONTINUE TO BE ON DIFFERENT PAGES WRT THE SRN STREAM LOW MONDAY AND TUESDAY. BOTH THE ECMWF/GFS SHOW A SRN STREAM SHORT WAVE BEING KICKED NEWD BY A NRN STREAM WAVE. THE ECMWF HOWEVER TAKES THE LOW MORE EWD THROUGH THE OHIO VALLEY VS THE GFS THAT TAKES THE LOW OVER LWR MI. BASED ON THE UPPER WAVE TRACK I TEND TO BUY THE GFS TRACK MORE. THIS TRACK WOULD ALSO BRING WARMER AIR INTO THE CWA. THUS WE/LL KEEP THE RAIN/SNOW MIX MON-TUE NIGHT. LIGHT SNOW POSSIBLE ON THE BACK SIDE OF THE SYSTEM WEDNESDAY AS H8 TEMPS FALL TO -5C IN NW FLOW. TEMPS WILL CONTINUE TO BE A FEW DEGREES WARMER THAN NORMAL THROUGH THE PERIOD. && .AVIATION...(1140 PM EST THU DEC 15 2011) GUSTY WINDS WILL CONTINUE TO DIMINISH THROUGH 09Z AS THE PRESSURE GRADIENT WEAKENS. CLOUDS SHOULD REMAIN VFR AT THE TAF SITES BUT SOMEWHAT LOWER CONDITIONS POSSIBLE FURTHER NORTH TOWARD KRQB AND KCAD. WE WILL BE BETWEEN SYSTEMS FRIDAY SO THE WEATHER IS EXPECTED TO REMAIN VFR THROUGH THE DAY. && .MARINE...(340 PM EST THU DEC 15 2011) WILL MAINTAIN THE GALE WARNING THROUGH THIS EVENING AS THE CORE OF THE WIND LOOKS TO COME THROUGH BETWEEN 400PM AND 1000PM. WE WILL EXTEND THE GALE SLIGHTLY TO GIVE A LITTLE BIT OF A BUFFER ON THE BACK END...THROUGH 100 AM. RUC OVERVIEW/S ALONG THE COAST ARE SHOWING 40 KNOTS OF WIND DOWN TO AROUND 1000FT...WHICH SHOULD TRANSLATE INTO FREQUENT GALE FORCE GUSTS AT THE COASTAL SITES. WINDS WILL DROP BELOW GALE FORCE AFTER MIDNIGHT AND WE WILL NEED A SMALL CRAFT ADVISORY THAT WILL STRETCH INTO THE DAYLIGHT HOURS OF FRIDAY. SUB SMALL CRAFT ADVISORIES CONDITIONS ARE EXPECTED FROM FRIDAY EVENING INTO SUNDAY. && .HYDROLOGY...(340 PM EST THU DEC 15 2011) ONE RIVER FLOOD WARNING (VICKSBURG) AND THREE RIVER FLOOD ADVISORIES (IONIA...BURLINGTON AND HOLT) ARE CURRENTLY IN EFFECT. WE ARE NOT EXPECTING MUCH IN THE WAY OF CHANGES TO RIVER HEADLINES AT THIS POINT GIVEN THE RAINFALL HAS OCCURRED AND IS MAKING IT/S WAY INTO THE RIVERS. RAINFALL TOTALS RANGED FROM A HALF INCH TO SLIGHTLY OVER ONE INCH FOR THE LAST 24 HOURS OR SO. COLDER AIR IS NOW SURGING INTO THE AREA AND THIS WILL ACT TO SLIGHTLY SUPPRESS RUN OFF SLIGHTLY. SO...BOTTOM LINE RISES WILL CONTINUE THE NEXT COUPLE OF DAYS WITH MOST SITES IN THE AREA REMAINING UNDER BANKFULL. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING ENTIRE NEARSHORE AREA THROUGH 100 AM. && SYNOPSIS: DUKE SHORT TERM: DUKE/LAURENS LONG TERM: 93 AVIATION: MJS MARINE: DUKE HYDROLOGY: DUKE
Hazardous weather outlook, Dec 15, 6:03 PM EST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 603 PM EST THU DEC 15 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-160930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 603 PM EST THU DEC 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WEST WINDS WILL GUST IN THE 45 TO 50 MPH RANGE ALONG THE LAKESHORE THIS EVENING. FURTHER INLAND WINDS WILL GENERALLY GUST IN THE 40 TO 45 MPH RANGE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FRIDAY MORNING COMMUTE COULD BE A BIT SLIPPERY IN SPOTS AS ANY RESIDUAL STANDING WATER WILL HAVE FROZEN AND SOME LIGHT LAKE EFFECT SNOW SHOWERS MAY BE OCCURRING. SOME RIVERS WILL EXPERIENCE INCREASED LEVELS AND FLOWS OVER THE NEXT SEVERAL DAYS DUE TO THE THREE QUARTERS TO ONE INCH OF RAIN WHICH FELL WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-160930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 603 PM EST THU DEC 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO MARINERS TONIGHT. WEST GALE FORCE WINDS WILL CONTINUE INTO THE EVENING.. WAVES OF 6 TO 10 FEET WILL BE COMMON TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT FOR MUCH OF THE TIME BETWEEN FRIDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE MJS
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.